Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 147, NWS Charleston, SC

July 23, 20155 counties in Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 23, 2015, 6:51 PM EDT for 5 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2015, 6:51 PM EDT (22:51 UTC)
Expired
Jul 23, 2015, 7:45 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, Long County, GA, McIntosh County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 112 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 7:07 PM EDTTSTM WND DMG1 W Eulonia, GAMCINTOSH COUNTY REPORTS A TREE DOWN NEAR THE INTERSECTION OF HW-57 AND HW-99.
Jul 23, 7:07 PM EDTTSTM WND DMG3 N Pine Harbor, GAMCINTOSH COUNTY REPORTS A TREE DOWN ON MINTON ROAD NEAR THE INTERSECTION WITH SHELMAN BLUFF ROAD.
Jul 23, 7:18 PM EDTTSTM WND DMG8 N Tybee Island, SCDAUFUSKIE ISLAND FIRE DEPT REPORTS 7 TREES DOWN ACROSS THE ISLAND. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
667 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS52 KCHS 232251
SVRCHS
GAC029-051-179-183-191-SCC013-053-232345-
/O.NEW.KCHS.SV.W.0147.150723T2251Z-150723T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
651 PM EDT THU JUL 23 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  BRYAN COUNTY IN SOUTHEASTERN GEORGIA...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
  LONG COUNTY IN SOUTHEASTERN GEORGIA...
  MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 745 PM EDT

* AT 650 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SAVANNAH TO TIBET...MOVING SOUTHEAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...LAW ENFORCEMENT HAS REPORTED MULTIPLE TREES DOWN IN AND 
  AROUND SAVANNAH GEORGIA. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...RICHMOND
  HILL...DARIEN...WILMINGTON ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3133 8132 3131 8142 3138 8155 3158 8170
      3227 8102 3229 8099 3218 8071 3205 8091
      3204 8089 3199 8084 3172 8113 3162 8113
      3137 8126 3143 8133 3131 8128 3131 8126
      3129 8130
TIME...MOT...LOC 2250Z 310DEG 17KT 3205 8114 3159 8160 

HAIL...<.75IN
WIND...60MPH
 
$$

JRL
2 follow-up statements
776 
WWUS52 KCHS 232323
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT THU JUL 23 2015

GAC183-232331-
/O.CAN.KCHS.SV.W.0147.000000T0000Z-150723T2345Z/
LONG GA-
723 PM EDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR LONG COUNTY IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3133 8132 3131 8142 3138 8155 3145 8159
      3176 8143 3202 8112 3228 8096 3218 8071
      3205 8091 3204 8089 3199 8084 3172 8113
      3162 8113 3137 8126 3143 8133 3131 8128
      3131 8126 3129 8130
TIME...MOT...LOC 2321Z 281DEG 22KT 3193 8088 3147 8134 

$$

GAC029-051-179-191-SCC013-053-232345-
/O.CON.KCHS.SV.W.0147.000000T0000Z-150723T2345Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-JASPER SC-BEAUFORT SC-
723 PM EDT THU JUL 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR BRYAN...CHATHAM...LIBERTY...MCINTOSH...JASPER AND BEAUFORT
COUNTIES...

AT 721 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF FORT PULASKI NATIONAL MONUMENT TO 8
MILES NORTHEAST OF DARIEN...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...LAW ENFORCEMENT. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...BLUFFTON...DARIEN...WILMINGTON
ISLAND...BELLINGER HILL AREA...FORT PULASKI NATIONAL MONUMENT AND
JONES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. 
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING 
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH 
TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3133 8132 3131 8142 3138 8155 3145 8159
      3176 8143 3202 8112 3228 8096 3218 8071
      3205 8091 3204 8089 3199 8084 3172 8113
      3162 8113 3137 8126 3143 8133 3131 8128
      3131 8126 3129 8130
TIME...MOT...LOC 2321Z 281DEG 22KT 3193 8088 3147 8134 

HAIL...<.75IN
WIND...60MPH
 
$$

DPB
977 
WWUS52 KCHS 232343
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
743 PM EDT THU JUL 23 2015

GAC029-051-179-191-SCC013-053-232352-
/O.EXP.KCHS.SV.W.0147.000000T0000Z-150723T2345Z/
BRYAN GA-CHATHAM GA-LIBERTY GA-MCINTOSH GA-JASPER SC-BEAUFORT SC-
743 PM EDT THU JUL 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR BRYAN...CHATHAM...LIBERTY...
MCINTOSH...JASPER AND BEAUFORT COUNTIES WILL EXPIRE AT 745 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3133 8132 3131 8142 3138 8155 3145 8159
      3176 8143 3202 8112 3228 8096 3218 8071
      3205 8091 3204 8089 3199 8084 3172 8113
      3162 8113 3137 8126 3143 8133 3131 8128
      3131 8126 3129 8130
TIME...MOT...LOC 2339Z 310DEG 17KT 3193 8088 3147 8134 

$$

DPB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:54 PM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 23, 3:54 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT THU JUL 23 2015

.SYNOPSIS...
A STATIONARY FRONT AND AREA OF LOW PRESSURE WILL REMAIN JUST NORTH
OF THE AREA THROUGH TONIGHT. A COLD FRONT IS EXPECTED TO MOVE IN
FROM THE NORTH THURSDAY NIGHT...THEN SHIFT SOUTH OF THE AREA BY
SATURDAY MORNING. AN AREA OF LOW PRESSURE MAY DEVELOP ON THE FRONT
OFF THE FLORIDA COAST AND THEN MOVE BY THE SOUTHEAST COAST EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LOW PRESSURE OVER NORTHEAST SOUTH CAROLINA ALONG A STATIONARY
FRONT WILL CONTINUE TO MOVE EASTWARD AND OFFSHORE TONIGHT AHEAD OF
A SHORTWAVE TROUGH. DEEP MOISTURE WILL REMAIN IN PLACE AND KEEP
THE RISK FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE NIGHT.
HOWEVER...THE HIGHEST CHANCES WILL BE THROUGH THIS EVENING. DCAPES
OVER 1000 J/KG WILL LEAD TO A THREAT FOR SEVERE STORMS WITH
DAMAGING WINDS INTO EARLY EVENING. LOWS MAINLY MID TO UPPER
70S...GENERALLY WARMEST AT THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
FRIDAY...A MID LVL RIDGE OF HIGH PRESSURE WILL BUILD OVER THE
CENTRAL UNITED STATES WHILE DOWNSTREAM TROUGHING OCCURS OVER MUCH OF
THE EASTERN SEABOARD. THE PATTERN WILL HELP DRIVE A SOUTHWARD MOVING
COLD FRONT INTO THE AREA DURING THE DAY...BEFORE IT CONTINUES TO
SHIFT SOUTH OF THE REGION FRIDAY NIGHT. MODELS ARE IN GENERAL
AGREEMENT THAT DEEP MOISTURE CHARACTERIZED BY PWATS ABOVE 2.0 INCHES
AND LOW PRESSURE ALONG AND AHEAD OF THE FRONT WILL PROMOTE EARLY
SHOWER AND THUNDERSTORM DEVELOPMENT...ESPECIALLY AS MID LVL FORCING
INCREASES WITH A SERIES OF H5 SHORTWAVES PASSING ALOFT. AT LEAST
CHANCES OF SHOWERS/THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH
THE AFTERNOON/EVENING...WITH EVEN HIGHER COVERAGE ANTICIPATED OVER
SOUTHEAST GEORGIA WHERE INSTABILITY SHOULD BE GREATEST. A FEW
THUNDERSTORMS COULD ALSO BE STRONG WITH DAMAGING WINDS BEING THE
PRIMARY CONCERN. HIGH TEMPS WILL BE SLIGHTLY COOLER THAN PREVIOUS
DAYS GIVEN INCREASED CLOUD COVER AND EARLY CONVECTIVE DEVELOPMENT.
AFTERNOON HIGHS SHOULD RANGE IN THE UPPER 80S ALONG THE COAST TO
LOW/MID 90S WELL INLAND. CHANCES OF SHOWERS/THUNDERSTORMS SHOULD
LINGER INTO THE OVERNIGHT PERIOD UNTIL THE FRONT SHIFTS SOUTH OF THE
AREA. LOWS WILL RANGE IN THE MID TO UPPER 70S...WARMEST IN SOUTHERN
AREAS ALONG THE COAST.

SATURDAY AND SUNDAY...CONDITIONS ARE EXPECTED TO BE DRYER AND
SLIGHTLY COOLER BY LATE WEEKEND AS SFC HIGH PRESSURE BUILDS FROM THE
NORTH BEHIND A COLD FRONT POSITIONED TO OUR SOUTH. HOWEVER...WE
COULD SEE A FEW SHOWERS AND/OR THUNDERSTORMS ON SATURDAY OVER PARTS
OF SOUTHEAST GEORGIA WHERE INSTABILITY IS GREATEST NORTH OF THE
FRONT. BY SUNDAY...ONLY A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS
WILL REMAIN THE FORECAST FOR COASTAL LOCATIONS IN SOUTHEAST GEORGIA
SOUTH OF INTERSTATE 16. IN GENERAL...HIGH TEMPS WILL RANGE IN THE
UPPER 80S ALONG THE COAST TO LOWER 90S INLAND EACH DAY. OVERNIGHT
LOWS WILL RANGE IN THE LOW TO MID 70S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE SUNDAY NIGHT THROUGH MONDAY NIGHT PERIOD LOOKS TO BE RAIN
FREE IN MOST AREAS AS THE FRONT REMAINS STALLED ACROSS NORTHERN
FLORIDA OR FAR SOUTHERN GEORGIA AND SLOWLY DISSIPATES. MOISTURE
WILL SLOWLY BEGIN TO RETURN NORTH STARTING LATE ON MONDAY AND
TUESDAY AND THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL AGAIN BE
POSSIBLE BEGINNING IN MOST AREAS TUESDAY AFTERNOON/EVENING. HIGHS
WILL BE CLOSE TO NORMAL VALUES... GENERALLY FROM NEAR 90 NEAR THE
COAST TO THE LOW TO PERHAPS MID 90S WELL INLAND. STILL WATCHING
FOR THE POSSIBILITY OF AN AREA OF LOW TO DEVELOP ON THE STALLED
OUT FRONT...BUT THE CHANCES OF THAT OCCURRING HAVE SEEMED TO
DIMINISH.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
INCREASING RISK FOR SHOWERS AND TSTMS AT THE TERMS LATER THIS
AFTERNOON. THINK BEST CHANCES ARE 20-23Z AT KSAV AND 21-23Z AT
KCHS SO HAVE PREVAILING TEMPO DURING THESE PERIODS. DCAPES OVER
1000 J/KG SUGGEST THE STRONGER STORMS WILL BE CAPABLE OF HIGH
WINDS. CAN/T RULE OUT SHOWERS AND STORMS CONTINUING LATER INTO THE
EVENING AND EVEN SOME MORE OVERNIGHT INTO FRI GIVEN THE SHORTWAVE
ENERGY ALOFT...LOW PRESSURE AND ASSOCIATED FRONT TO THE NORTH AND
DEEP MOISTURE IN PLACE.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
AT BOTH CHS AND SAV TERMINALS.

&&

.MARINE...
TONIGHT...SOUTHWEST WIND SURGE THIS EVENING TO DIMINISH AS LOW
PRESSURE OVER NORTHEAST SC MOVES OFFSHORE INTO THE ATLANTIC. THIS
WILL SHIFT WINDS TO THE WEST AND ALLOW THEM TO SUBSIDE. MARINERS
SHOULD BE ALERT FOR THUNDERSTORMS PUSHING OFFSHORE THROUGH THE
NIGHT. SEAS WILL BE 2-3 FT NEAR SHORE AND UP TO 4 FT IN THE 20-60
NM OFFSHORE GA ZONE.

FRIDAY THROUGH TUESDAY...A PROLONGED PERIOD OF NORTHEAST WINDS IS
EXPECTED OVER THE COASTAL WATERS AS HIGH PRESSURE BUILDS FROM THE
NORTH LATE FRIDAY INTO MONDAY. WIND SPEEDS SHOULD PEAK AROUND 15 KTS
WITH SOME GUSTS UP TO 20 KTS SATURDAY NIGHT INTO SUNDAY WHEN THE
PRESSURE GRADIENT IS STRONGEST BETWEEN MID ATLANTIC HIGH PRESSURE
AND A TROUGH OF LOW PRESSURE SOUTHEAST OF THE AREA. THE PATTERN WILL
RESULT IN BUILDING SEAS UP TO 3-5 FT INTO SUNDAY...BUT CONDITIONS
SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. SEAS WILL
THEN BE ON A DECREASING TREND INTO THE EARLY AND MIDDLE PART OF NEXT
WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...DPB
LONG TERM...
AVIATION...DPB/RJB
MARINE...DPB/RJB
Hazardous weather outlook, Jul 23, 3:18 AM EDT, 15 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
318 AM EDT THU JUL 23 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-240730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
318 AM EDT THU JUL 23 2015

...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO AFFECT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL
LIKELY BECOME SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL
ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP TODAY. THE
RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST BETWEEN 2 PM
AND 8 PM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...
INCLUDING THE ADJACENT COASTAL WATERS...SHOULD REMAIN WEATHER
AWARE TODAY. BE ALERT FOR CHANGING WEATHER CONDITIONS AND BE
PREPARED TO TAKE ACTION SHOULD THREATENING WEATHER APPROACH OR IF
A WARNING IS ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

In the hours before

Local storm report, Jul 23, 6:00 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND DMG     5 SE LADYS ISLAND       32.40N  80.58W
07/23/2015                   BEAUFORT           SC   LAW ENFORCEMENT

            SC HIGHWAY PATROL REPORTS A TREE DOWN AND IN THE
            ROADWAY ON SEA ISLAND PARKWAY NEAR POLOWANA ROAD. SCDOT
            IS RESPONDING TO THE DOWNED TREE.

&&

EVENT NUMBER CHS1500777

BSH
Local storm report, Jul 23, 6:09 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 NNW CHARLESTON        32.80N  79.95W
07/23/2015                   CHARLESTON         SC   SOCIAL MEDIA

            TWITTER REPORT AND PICTURE OF A LARGE TREE DOWN AT THE
            CORNER OF KING AND HUGER STREETS.

&&

EVENT NUMBER CHS1500778

BSH
Special weather statement, Jul 23, 6:13 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT THU JUL 23 2015

GAZ101-116>119-SCZ047-048-051-232300-
INLAND CHATHAM GA-EFFINGHAM GA-COASTAL BRYAN GA-INLAND BRYAN GA-
INLAND CHATHAM GA-COASTAL CHATHAM GA-COASTAL CHATHAM GA-
COASTAL BRYAN GA-INLAND JASPER SC-BEAUFORT SC-COASTAL JASPER SC-
COASTAL JASPER SC-BEAUFORT SC-
613 PM EDT THU JUL 23 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...CHATHAM...
EFFINGHAM...JASPER AND BEAUFORT COUNTIES UNTIL 700 PM EDT...

AT 611 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
POOLER...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...RICHMOND HILL...
WILMINGTON ISLAND...I-16/I-95 INTERCHANGE AND BELLINGER HILL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3200 8154 3231 8132 3218 8070 3215 8073
      3211 8081 3211 8082 3212 8084 3205 8091
      3204 8089 3202 8088 3202 8084 3197 8086
      3194 8091 3191 8093 3182 8104 3181 8104
TIME...MOT...LOC 2211Z 272DEG 36KT 3211 8126

DPB
Local storm report, Jul 23, 6:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
07/23/2015  M42 MPH          AMZ330             SC   MESONET

            THE WEATHERFLOW SITE AT FT SUMTER MEASURED A 37
            KNOT...42 MPH...WIND GUST.

&&

EVENT NUMBER CHS1500779

BSH
Local storm report, Jul 23, 6:18 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     MARINE TSTM WIND 1 ESE ISLE OF PALMS     32.78N  79.79W
07/23/2015  M39 MPH          CHARLESTON         SC   MESONET

            THE WEATHERFLOW SITE AT THE ISLE OF PALMS PIER MEASURED
            A 34 KNOT...39 MPH...WIND GUST.

&&

EVENT NUMBER CHS1500780

BSH
Local storm report, Jul 23, 6:21 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT THU JUL 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     MARINE TSTM WIND 4 ESE CHARLESTON        32.75N  79.87W
07/23/2015  M47 MPH          AMZ330             SC   MESONET

            A PEAK WIND GUST OF 41 KNOTS...47 MPH...AT THE FT
            SUMTER WEATHERFLOW SITE.

&&

EVENT NUMBER CHS1500781

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 5:33 PM EDTSpecial Weather StatementCHSChatham27 min
Jul 23, 6:13 PM EDTSpecial Weather StatementCHSBryan, Chatham47 min
Jul 23, 3:39 PM EDTSpecial Weather StatementCHSJasper36 min
Jul 23, 3:55 PM EDTSpecial Marine WarningCHS2 hr
Jul 23, 4:24 PM EDTSpecial Marine WarningCHS96 min
Jul 23, 4:27 PM EDTSpecial Weather StatementCHSBeaufort33 min
Jul 23, 4:38 PM EDTSevere Thunderstorm WarningCHSBeaufort40 min
Jul 23, 4:41 PM EDTSevere Thunderstorm WarningCHSColleton43 min
Jul 23, 5:22 PM EDTSpecial Weather StatementCHSDorchester23 min
Jul 23, 5:28 PM EDTSpecial Weather StatementCHSHampton32 min
Jul 23, 5:35 PM EDTSpecial Marine WarningCHS85 min
Jul 23, 5:43 PM EDTSpecial Marine WarningCHS2 hr
Jul 23, 5:44 PM EDTSpecial Weather StatementCHSCharleston31 min
Jul 23, 5:47 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston58 min
Jul 23, 6:42 PM EDTSpecial Marine WarningCHS2 hr
Jul 23, 7:17 PM EDTSpecial Marine WarningCHS118 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.